Alert archive / California / Wind Advisories in 2008
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 6, 2008, 2:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 2:00 AM PST (10:00 UTC)
- Expired
- Jan 6, 2008, 5:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 061000 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 300 AM MST SUN JAN 6 2008 CAZ030>033-062330- /O.NEW.KPSR.WI.Y.0003.080106T1000Z-080107T0100Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 200 AM PST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. STRONG WESTERLY WINDS HAVE DEVELOPED ACROSS FAR SOUTHEAST CALIFORNIA DURING THE EARLY MORNING HOURS. SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH SOME GUSTS TO NEAR 45 MPH. SOME AREAS INCLUDED IN THIS WIND ADVISORY ARE ALONG INTERSTATE 8 IN IMPERIAL COUNTY...AND ALONG INTERSTATE 10 IN EASTERN RIVERSIDE COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO LESS THAN A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ SIPPLE
1 follow-up statement
000 WWUS75 KPSR 070115 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 615 PM MST SUN JAN 6 2008 CAZ030>033-070215- /O.EXP.KPSR.WI.Y.0003.000000T0000Z-080107T0100Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 515 PM PST SUN JAN 6 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. HOWEVER...OCCASIONAL WIND GUSTS TO 35 MPH WILL STILL BE POSSIBLE EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 5, 7:45 PM PST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 5, 7:45 PM PST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 845 PM MST SAT JAN 5 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... LOW PRESSURE SYSTEMS MOVING EAST ACROSS THE SOUTHWESTERN UNITED STATES WILL BRING THE LIKELIHOOD OF SHOWERS AT TIMES MAINLY TO SOUTH-CENTRAL ARIZONA TONIGHT THROUGH MONDAY MORNING. THE STRONGEST SYSTEM IS EXPECTED BY LATE SUNDAY NIGHT INTO MONDAY WITH THE SNOW LEVEL LOWERING TO NEAR 45 HUNDRED FEET. THE GREATEST AMOUNT OF PRECIPITATION WITH THESE SYSTEMS WILL BE FOCUSED OVER UPSLOPE AND HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA...WHERE HEAVY RAIN IS POSSIBLE. IT WILL BECOME COOLER AND DRIER BY LATE MONDAY AND MONDAY NIGHT...FOLLOWED BY A SLOW WARMING TREND THROUGH THE END OF THIS COMING WEEK. && .SHORT TERM... TONIGHT THROUGH TUESDAY... A MASSIVE PACIFIC LOW PRESSURE SYSTEM CONTINUED TO MOVE SLOWLY INTO THE WESTERN U.S. THIS EVENING (03Z). AT ITS FAR SOUTHERN EXTENT... THE COLD FRONT AND MOISTURE RICH FRONTAL BAND (WHICH MOVED THROUGH SAN DIEGO VERY EARLY SATURDAY MORNING)...WAS LOCATED DIAGONALLY ACROSS AZ (GENERALLY FROM PAYSON TO JUST EAST OF YUMA AT 03Z). THIS FRONTAL BAND WILL STALL SOMEWHAT TONIGHT...BEING HELD UP BY TWO APPROACHING PACIFIC SHORTWAVES ROTATING AROUND THE LARGE WESTERN REGION TROF...AND EXPECTED IN ARIZONA LATE SUNDAY AFTERNOON AND AGAIN LATE SUNDAY NIGHT. IN THE SHORT TERM...THE MOISTURE RICH FRONTAL CLOUD BAND WILL GENERALLY STRADDLE SOUTH CENTRAL AZ THROUGH EARLY SUNDAY AFTERNOON (FROM PHOENIX NORTH AND EAST)...ORIENTATED SUCH THAT PERSISTENTLY STRONG 15 TO 35 KT 850/700 MB WEST SOUTHWESTERLY UPSLOPE WINDS WILL PROMOTE SCATTERED LIGHT RAIN AT TIMES OVER THE LOWER DESERTS (GREATER PHOENIX AREA)...WITH ISOLATED MODERATE RAINFALL OVER THE COMPLEX TERRAIN (CAVE CREEK...FOUNTAIN HILLS...THE SUPERSTITIONS... AND ALL OF SOUTHERN GILA COUNTY). RAINFALL HOWEVER WILL BE ENHANCE SOMEWHAT TOWARD SUNDAY EVENING AS ANOTHER SHORTWAVE APPROACHES (PARTICULARLY THE UPSLOPE AREAS)... WITH THE STRONGEST SHORTWAVE IN THE SERIES EXPECTED LATE SUNDAY NIGHT/EARLY MONDAY. THEREFORE UNSETTLED CONDITIONS ARE FORECAST ACROSS MUCH OF SOUTH CENTRAL AZ TONIGHT THROUGH EARLY MONDAY AFTERNOON. THE COLDEST AIR ALOFT...AS THE MASSIVE PACIFIC TROF SHIFTS FURTHER EAST...WILL ARRIVE SUNDAY NIGHT. SNOW LEVELS SUNDAY AFTERNOON OVER SOUTH CENTRAL AZ WILL BE ABOVE 6500 FT...THEN FALLING TO 5000 FEET BY MONDAY MORNING. DUE TO THE MOISTURE NATURE OF THIS SYSTEM...VERY HIGH LOW LEVEL HUMIDITIES...NOT MUCH SNOW ACCUMULATION IS EXPECTED AT 5000 FEET SUNDAY NIGHT (DUE TO WET AND SETTLING SNOW)...HOWEVER 2 TO 4 INCHES OF ACCUMULATION ARE POSSIBLE ABOVE 5400 FEET WHERE VERY FEW RESIDENTS LIVE IN SOUTHERN GILA COUNTY. CURRENT FORECASTS LOOK VERY GOOD. PREVIOUS DISCUSSION BELOW... INCLUDING PRECIP AMOUNTS STILL APPLY. PREVIOUS DISCUSSION ISSUED AT 335 PM MST SAT... RAINFALL STORM TOTALS OVER THE LOWER SOUTH-CENTRAL DESERTS COULD EASILY EXCEED ONE HALF INCH BY MONDAY AFTERNOON...WITH AMOUNTS BETWEEN ONE AND TWO INCHES POSSIBLE OVER PORTIONS OF SOUTHERN GILA COUNTY OR FAR NORTHEAST MARICOPA COUNTY. SOME LOCATIONS THERE COULD EVEN EXCEED 2 INCHES. THE SNOW LEVEL IS EXPECTED TO REMAIN WELL ABOVE 6 THOUSAND FEET THROUGH SUNDAY...THEN THE SNOW LEVEL IS EXPECTED TO LOWER TO AROUND 5 THOUSAND FEET BY EARLY MONDAY MORNING AND 4 THOUSAND OR 45 HUNDRED FEET LATE MONDAY MORNING. THUS...THE MAIN COOLING WITH HIGH TEMPERATURES IS EXPECTED MONDAY. WILL HAVE TO KEEP WATCH FOR THE POSSIBILITY OF ISSUING A SNOW ADVISORY FOR HIGHER ELEVATIONS OF ZONE 24 SOUTHERN GILA COUNTY FOR LATE SUNDAY NIGHT INTO MONDAY. WINDS WILL INCREASE AGAIN OVER A MORE WIDESPREAD AREA OF SOUTHEAST CALIFORNIA INTO SOUTHWEST ARIZONA SUNDAY AFTERNOON AND EVENING. THUS...A WIND ADVISORY MAY HAVE TO BE ISSUED FOR SOUTHEAST CALIFORNIA INTO SOUTHWEST ARIZONA FOR SUNDAY AFTERNOON AND EVENING. IT WILL BECOME COOLER AND DRIER BY LATE MONDAY AND MONDAY NIGHT... FOLLOWED BY A SLOW WARMING TREND BEGINNING TUESDAY. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... DRIER WEATHER AND A SLOW WARMING TREND IS ANTICIPATED DURING THIS PERIOD AS HIGHER PRESSURE ALOFT FROM THE PACIFIC BUILDS NEAR THE SOUTHERN CALIFORNIA COAST AND EXTENDS OVER OUR AREA. THIS WILL KEEP PACIFIC STORMS TO THE NORTH OF OUR AREA DURING THIS PERIOD. && .AVIATION... JANUARY 6 0345 UTC (JANUARY 5 2045 MST) SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND SURROUNDING AIRPORTS...ACTIVE AND UNSETTLED WEATHER WILL CONTINUE THE NEXT 24-48 HOURS AS A VIGOROUS PACIFIC STORM MOVES ACROSS ARIZONA THROUGH MONDAY. FOR KPHX/KIWA AND VALLEY AIRFIELDS...CEILINGS WILL DROP TO BETWEEN 4-6 KFT AGL WITH SCATTERED RAIN THROUGH SUNDAY EVENING. CEILINGS MAY DROP TO IFR THRESHOLDS IN PERIODS OF BRIEF HEAVY RAIN. LIGHT EAST WINDS UNDER 10 KNOTS ARE EXPECTED THROUGH 18Z SUN...BECOMING WESTERLY AFTER 21Z SUN. FOR SOUTHEAST ARIZONA AND THE COLORADO RIVER VALLEY...INCLUDING KYUM/KBLH/KIPL AIRPORTS...THE CHANCE FOR RAIN HAS DIMINISHED. HOWEVER A VERY MOIST LOW LEVEL AIRMASS WILL CONTINUE TO PRODUCE BROKEN CEILINGS BETWEEN 5 AND 8 THSD AGL THROUGH SUNDAY EVENING. LIGHT WINDS ARE EXPECTED THROUGH 18Z SUNDAY...BECOMING GUSTY FROM THE WEST 15 TO 25 KNOTS AFTER 18Z SUN. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JANUARY 5 2215 GMT (JANUARY 5 1515 MST) A LARGE LOW PRESSURE SYSTEM WILL CONTINUE TO PROVIDE UNSETTLED WEATHER ACROSS ALL FIRE WEATHER ZONES TONIGHT THROUGH MONDAY...WITH SCATTERED RAIN SHOWERS MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. EXPECT BREEZY TO LOCALLY WINDY CONDITIONS TOMORROW ...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA...WITH SUSTAINED SPEEDS FROM 15 TO 25 MPH AND GUSTS NEAR 35 TO 45 MPH. EXPECT BELOW NORMAL TEMPERATURES THROUGH MUCH OF NEXT WEEK...ALTHOUGH WARMING IS EXPECTED BY TUESDAY INTO WEDNESDAY ALONG WITH SLIGHTLY LOWER RH VALUES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...VASQUEZ/ELLIS LONG TERM...ELLIS AVIATION...VASQUEZ FIRE WEATHER...P ROGERS
Hazardous weather outlook, Jan 5, 5:24 AM PST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 624 AM MST SAT JAN 5 2008 AZZ021>023-028-060100- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 624 AM MST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE FIRST IN A SERIES OF STORM SYSTEMS WILL MOVE INTO SOUTHWEST AND SOUTH- CENTRAL ARIZONA TODAY AND TONIGHT...CAUSING AREAS OF RAIN TO DEVELOP. FOR THE MOST PART RAIN WILL NOT BE HEAVY...WITH ACCUMULATIONS WELL BELOW ONE HALF INCH. HOWEVER...LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE FAVORED UPSLOPE AREAS NORTH AND EAST OF PHOENIX...SUCH AS WICKENBURG...CAREFREE AND CAVE CREEK. THE HEAVIER RAIN COULD CAUSE SOME FLOODING OF STREAMS...WASHES...ROADS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SECOND...STRONGER STORM WILL MOVE INTO THE REGION SUNDAY AFTERNOON THROUGH MONDAY MORNING. RAINFALL AMOUNTS WILL BE HIGHER THAN WITH THE FIRST SYSTEM...WITH AMOUNTS BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH LIKELY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. LOCAL FLOODING OF STREAMS...WASHES...ROADS AND LOW LYING AREAS IS POSSIBLE. HIGHER PRESSURE WILL RETURN TUESDAY...FOR DRIER CONDITIONS ALONG WITH GRADUAL WARMING. NO WEATHER HAZARDS ARE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-060100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 624 AM MST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE FIRST OF TWO STORM SYSTEMS WILL MOVE INTO SOUTH-CENTRAL ARIZONA LATER TODAY AND TONIGHT...LEADING TO A GOOD CHANCE FOR SHOWERS. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE QUARTER TO THREE QUARTERS OF AN INCH...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY ALONG SOUTHWEST FACING SLOPES. SOME FLOODING OF STREAMS...WASHES...ROADS AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SECOND AND MORE POTENT SYSTEM WILL MOVE INTO SOUTH-CENTRAL ARIZONA SUNDAY NIGHT INTO MONDAY...AND RAINFALL AMOUNTS SHOULD BE HEAVIER THAN WITH THE FIRST SYSTEM. RAINFALL TOTALS WILL GENERALLY RANGE FROM 0.5 TO 1.25 INCHES...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE HEAVY RAIN COULD LEAD TO FLOODING OF STREAMS...WASHES...ROADS AND LOW LYING AREAS. SNOW LEVELS WILL REMAIN RATHER HIGH AS THE SYSTEM MOVES IN...AND GRADUALLY LOWER TO BETWEEN 4500 AND 5000 FEET BY MONDAY EVENING. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED...BUT ONE TO TWO INCHES OF SNOW ABOVE 5000 FEET ARE POSSIBLE ON MONDAY. HIGHER PRESSURE WILL RETURN ON TUESDAY...FOR DRY CONDITIONS ALONG WITH A GRADUAL WARMING TREND. NO WEATHER HAZARDS ARE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-060100- JOSHUA TREE NATIONAL PARK- 524 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR JOSHUA TREE NATIONAL PARK TODAY...UNTIL 6 PM PST. SEE PRODUCT PHXNPWPSR FOR ADDITIONAL INFORMATION. WINDY CONDITIONS WILL LIKELY CONTINUE OVERNIGHT TONIGHT. SOME BLOWING DUST AND SAND IS POSSIBLE WITH THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE ALSO EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRECKENRIDGE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.